Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 82, NWS Nashville, TN

July 1, 2007Rutherford County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 1, 2007, 1:34 PM CDT for Rutherford County, Tennessee. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2007, 1:34 PM CDT (18:34 UTC)
Expired
Jul 1, 2007, 2:00 PM CDT
In force
26 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Rutherford County, TN

The radar

The Nashville radar (KOHX), 54 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 1:40 PM CDTTSTM WND DMGMurfreesboro, TNTREES DOWN IN MURFREESBORO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 12:10 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 474 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
474 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 011834
SVROHX
TNC149-011900-
/O.NEW.KOHX.SV.W.0082.070701T1834Z-070701T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
134 PM CDT SUN JUL 1 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RUTHERFORD COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF MURFREESBORO...

* UNTIL 200 PM CDT

* AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTH OF MURFREESBORO...
  AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE OVER...
  RURAL SOUTHEASTERN RUTHERFORD COUNTY AT 150 PM CDT

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3587 8643 3572 8654 3568 8629 3579 8622

$$

21
1 follow-up statement
000 
WWUS54 KOHX 011847
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
147 PM CDT SUN JUL 1 2007

TNC149-011900-
/O.CON.KOHX.SV.W.0082.000000T0000Z-070701T1900Z/
RUTHERFORD TN-
147 PM CDT SUN JUL 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT 
FOR RUTHERFORD COUNTY...

AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF 
MURFREESBORO...MOVING EAST AT 20 MPH. THE STORM HAS A HISTORY OF 
PRODUCING DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

LAT...LON 3587 8643 3572 8654 3568 8629 3579 8622

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 11:38 AM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jul 1, 11:38 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1138 AM CDT SUN JUL 1 2007

.DISCUSSION...
UPPED POPS FOR MOST OF THE AREA. A STRONG OUTFLOW BOUNDARY (84F AT BNA
AND 68F AT PHT) CONTINUES TO ROLL EWD ACROSS THE AREA. EVEN THOUGH THE
CONVECTIVE COMPLEX IS DYING...ITS GENERATED OUTFLOW BOUNDARY IS CONTINUNING
TO SET OFF CONVECTION IN THE WEST CNTRL PORTION OF THE STATE.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Jul 1, 5:31 AM CDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
531 AM CDT SUN JUL 1 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-021045-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
531 AM CDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER MIDDLE
TENNESSEE TODAY AND THIS EVENING. THUNDERSTORMS WILL PRODUCE HEAVY
DOWNPOURS...ALONG WITH THE GUSTY WINDS AND DANGEROUS LIGHTNING
STRIKES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

19

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.